MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM LCK COMP PL 12H 229MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM LCK COMP PL 12H 229MM; PLATE, FIXATION, BONE
Catalog Number 14KT47314
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery for a broken straight plate, replaced by a 10 hole chs plate.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.The lab analysis concluded, the purpose of this investigation was to examine the returned device.No destructive analysis was conducted.Due to the size of the plate, the fracture surface was unable to be evaluated using the sem.From the analyses conducted during this investigation, the exact cause of the reported failure was not able to be determined.The clinical/medical team concluded, no relevant supporting clinical information has been provided to assist with a clinical investigation, and the patient's current condition is unknown.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.If new information is received in the future, this complaint can be re-opened.

Brand Name
4.5MM LCK COMP PL 12H 229MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8181464
Report Number1020279-2018-02839
Device Sequence Number2306839
Product Code HRS
UDI-Device Identifier03596010523297
UDI-Public03596010523297
Combination Product (Y/N)N
PMA/510(K) Number
K033669
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2019
Device Catalogue Number14KT47314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer11/22/2018
11/22/2018
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/07/2019
05/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;